Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2002, 1:42 AM CDT for Sabine Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 1:42 AM CDT (06:42 UTC)
- Expired
- Apr 8, 2002, 2:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:55 AM CDT | Thunderstorm Wind 60 E | Many, LA | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080642 SVRSHV LAC085-080730- /NEW.KSHV.SV.W.0103.080641-080730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 141 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 230 AM CDT * AT 141 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF ZWOLLE...OR ABOUT 8 MILES WEST OF MANY...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 230 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:40 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 8, 1:40 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 140 AM CDT MON APR 8 2002 UPDATED FORECAST FOR A SEVERE THUNDERSTORM WATCH ISSUANCE FOR ACROSS AND NEAR NORTHCENTRAL LOUISIANA...AND FOR A PART OF THE EAST TEXAS LAKES AREA. SOLID LINE OF THUNDERSTORMS HAS PRODUCED NUMEROUS REPORTS OF DAMAGING WINDS DURING PAST FEW HOURS. INCREASED RAIN CHANCES TO NEAR 100 PERCENT MOST OF AREA WITH SOLID RAIN SHIELD AND EMBEDDED THUNDER BEHIND LINE. ALSO APPEARED TEMPERATURES WOULD REMAIN STEADY OVERNIGHT WITHIN RAIN SHIELD. VII .SHV...FLOOD WATCH TONIGHT FOR NE TX...SE OK...SW AR...ZONES INCLUDING...ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167.
In the hours before
Local storm report, Apr 8, 12:55 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1255 AM CDT MON APR 8 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 SE CLARKSVILLE TX WIND DAMAGE
04/07/02 RED RIVER ROOF OFF A HOUSE NEAR HWY
82 AND 412 REPORT FROM LAW
ENFORCEMENT
1135 PM COUNTYWIDE TX FLOODING
04/07/02 GREGG SEVERAL ROADS ARE UNDERWATER
REPORT FROM LAW ENFORCEMENT
1136 PM VIVIAN LA WIND DAMAGE
04/07/02 CADDO TREES DOWN IN VIVIAN
REPORT FROM LAW ENFORCEMENT
1145 PM HOSSTON LA WIND DAMAGE
04/07/02 CADDO TREES DOWN IN HOSSTON REPORT FROM
LAW ENFORCEMENT
1150 PM 10 SE TYLER TX FLOODING
04/07/02 SMITH CR 229 SE OF TYLER IS
CLOSED DUE TO HIGH WATER
REPORT FROM LAW ENFORCEMENT
1154 PM PLAIN DEALING LA WIND DAMAGE
04/07/02 BOSSIER SEVERAL TREES AND POWER LINES DOWN
ROOFS OFF OF BUILDINGS DAMAGE TO
GAS METERS REPORT FROM LAW
ENFORCEMENT
1155 PM 10 SW MARSHALL TX FLOODING
04/07/02 HARRISON HWY 43 IS FLOODED REPORT
FROM LAW ENFORCEMENT
1155 PM SHREVEPORT LA .75 INCH HAIL
04/07/02 CADDO DIME SIZED HAIL FELL NEAR
THE INTERSECTION OF W 70TH
STREET AND MERIWETHER ROAD
REPORT FROM OFF DUTY NWS
EMPLOYEE
1205 AM 5 S TAYLOR AR WIND DAMAGE
04/08/02 COLUMBIA TREE DOWN ON A HOUSE
TRAILER 3 MILES NORTH OF
THE AR/LA STATE LINE ON
HIGHWAY 371 REPORT FROM
LAW ENFORCEMENT
1212 AM ELM GROVE LA WIND DAMAGE
04/08/02 BOSSIER SEVERAL TREES AND POWER LINES
DOWN REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 8, 1:30 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
130 AM CDT MON APR 8 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1206 AM 8 E BRADLEY AR WIND DAMAGE
04/08/02 LAFAYETTE TREES DOWN NEAR WALKER
CREEK NEAR FM 5302. REPORT
FROM LAW ENFORCEMENT
1230 AM SAREPTA LA WIND DAMAGE
04/08/02 WEBSTER TREES AND POWER LINES DOWN
IN SAREPTA. REPORT FROM LAW
ENFORCEMENT
1230 AM 1 W DIXIE INN LA WIND DAMAGE
04/08/02 WEBSTER TREES AND POWER LINES DOWN.
REPORT FROM LAW ENFORCEMENT
1230 AM SPRINGHILL LA WIND DAMAGE
04/08/02 WEBSTER TREES DOWN OVER HIGHWAY
157 AND SURROUNDING STREETS
NEAR SPRINGHILL. TREE DOWN
ON A HOUSE. REPORT FROM
STORM SPOTTER
1235 AM MAGNOLIA AR WIND DAMAGE
04/08/02 COLUMBIA TREES DOWN IN MAGNOLIA.
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 55 min |
| Apr 7, 11:43 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 32 min |
| Apr 8, 12:22 AM CDT | Tornado Warning | SHV | Webster | 23 min |
| Apr 8, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.